Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Widespread pain coming from depression ?! katekite

Posted by ben on May 6, 2002, at 2:54:13

In reply to Re: Widespread pain coming from depression ?!, posted by katekite on May 5, 2002, at 18:57:04

> Were you on any antidepressants or other drugs in the 6 months prior to developing the pain? Did you have any kind of infection or flu symptoms etc when it first arrived? Was it sudden or gradual? Just curious as it sounds a little like myself, though my thing is a hot/cold sensation issue, not pain.

PAXIL was the AD before development of the pain, Paxil was good but I had too many side effects ! So I went off it (very very slowly !) and more or less sudden I got pain with an awfull flu. Thought it could be the flu or coming of Paxil but 5 months later it is still there ! I dont want to here any more of Paxil withdrawal - thats not so long (only some people with anectotal stories speak about that). Checked a lot of bacterias and viruses, rheumatologic diseases without any outcome ! Tried Elavil up to 25 mg/d but left mee to tired ! Opipramol (a TCA) up to 200 mg/d Ibuprofen up to 1800 mg/d, Diclofenac and other NSAIDs without any good response.
Tried also Manerix (Moclobemid) up to 450 mg/d too much nervousness and anxiety but no pain relief !
What about Venlafaxine or antiepileptics (Gabapentin, Carbamazepine...) ?

> I currently have some weird temperature sensation issue that I'm not sure of the cause of. In an episode of it, I feel a burning sensation in my legs, or if bad feel that I am flushed and have a fever, but if I take my temperature its normal, and I look normal. No one thinks its depression, since I'm not depressed. But my regular doc did look at me weird and took three visits to do even basic things he should have done right away. Is most likely interaction between two meds I was on, plus a viral infection at the beginning that somehow sensitized me to it, but it is still triggered by things and sensation is not what it was originally.... may be something akin to serotonin syndrome. Or lack of norepinephrine in the right places... not sure yet. Having been on many ssris and other things over the years I have to wonder if it's partly a result, maybe I'm sensitive. Heat and pain are not too different when it comes to how the brain sees it.
>
> Can only recommend to write down on a scale of 1 to 10 how bad it is, every day, and where it hurts most, what drugs and the doses you take and what specific effects they seem to have.... it may be a long haul to find out what helps and doesn't. For me, writing it down was key to seeing that serotonin precursors and serotonin enhancing drugs all worsen it, while other drugs do nothing or help... clues. Also would recommend if particular antidepressants do not help it quickly, within a week or so at a dose that would affect depression, to move right on and try something of a completely different class of drug. Unless the depression is bad enough that it needs to be treated as a priority.
>
> So yes, it can be in your head, but doesn't remotely mean that just because its your brain that a drug for depression will also help the pain.... may accidently be the same drug, may be something else altogether.
>
> What have you tried so far?
>
> kate


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ben thread:105049
URL: http://www.dr-bob.org/babble/20020503/msgs/105243.html